Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Sushi

Members
  • Content Count

    248
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Sushi

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female
  • Location
    New Mexico

Recent Profile Visitors

2,109 profile views
  1. My autonomic specialist prescribed adderall for me at low doses (about 5 mg as I remember). It was indeed helpful. At low doses it didn't seem to have many side-effects though "coming down" from it did not feel great. In the end I used it only when I had to do a task that required extra energy or concentration, as I have heard of people becoming tolerant to it and needing to raise the dose. One downside is that it is hard to get a doctor to prescribe it and if they do, they have to write a paper script each month rather than prescribing it electronically. He also had me try ritalin but, for me, Adderall was more comfortable as it combines four types of amphetamine salts, each with a different half life.
  2. Are you seeing a cardiologist/electrophysiologist? Often dysautonomia creates cardiac like symptoms though they are often secondary. I have found it really important to have an electrophysiologist on board to help pin down the cause of various symptoms. There is also a cross-over between dysautonomia and Chronic Fatigue Syndrome (Myalgic Encephalomyelitis). I have both and, for me, sore throats seem more associated with the ME/CFS aspect of the illness.
  3. It could well make a difference if you have a comprehensive TTT. (not just the standing in place for 45 minutes). During my testing they did about 5 other tests designed to monitor the ANS when it is stressed by certain things (for instance a grip test among others). All this produced a lot of data on the functioning of the ANS and if you have a good specialist, the results could well change your treatment—mine did. Good ANS testing (or even just an extended upright tilt) is difficult as it will bring out your worst symptoms so make sure that you have the right to stop the test if it is too much and that you have a recovery plan. I stopped the test when my BP went to 88/80. I’ve also never heard of anything but a weight bearing test—the straps are just to help you stay upright without moving.
  4. That is an interesting article. I wish that it were less expensive and that you could try a second shot. Do you mind telling us how much this therapy costs?
  5. A cardiac ablation could possibly have added to the problem. This is a question for me as well as I have Afib as well as dysautonomia and have been looking for information on how ablations affect the autonomic nervous system in the heart. I posted here about this recently. There are autonomic ganglia in the heart and these cannot be avoided during an ablation and this may be why some patients are prone to tachycardia after an ablation. This is just one thought. My autonomic specialist told me the same thing except that he advised drinking about 650 ml of an electrolyte solution before ever getting out of bed. This has been helpful to me.
  6. If they are going to work, they should work immediately but it is best to put them on first thing in the morning before you get upright. You might not have strong enough compression for your needs. Many of us have had to experiment with different levels of compression to find the one that works best for us. And, as @Pistol said, you don’t become dependent on them. I have worn them for years and a few times when my OI improved for some reason, I was able to go without stockings with no problem. Unfortunately this never lasted.
  7. Well, many of us do have hypermobile EDS, but there is usually a lot more going on. I had comprehensive autonomic testing and it revealed a number of problems. Does your insurance cover any of the other autonomic specialists?
  8. Yes, good to follow your cardiologist's direction, as as he/she thought it would help. At a low dose, you should be fine. And if it doesn't suit you, there are many other beta blockers. As for finding the root cause at Mayo, it doesn't have a great reputation amongst Dysautonomia patients--maybe it has improved? Have you considered going to one of the autonomic specialists listed on this site?
  9. I was given a wallet card with a list of medications that could be dangerous for someone with my genetic errors--metoprolol was one of them. These medications are now listed in my medical records. When I had a cardiac procedure a year ago, the hospital took this list very seriously. Here is what it said about metoprolol: "Significantly increased sensitivity to metroprolol--poor metabolizer. Based on the genotrype result, this patient is at risk of excessive beta-blockade when taking metoprolol at standard dosage. Consider alternative beta-blockers such as bisoprolol or carvediol, or prescribe metoprolol a a lower dose. When compared to a normal metabolizer, a poor metabolizer may require a 75% dose reduction...If metrprolol is prescribed, be alert to adverse events (e.g. bradycardia or cold extremities)." This testing alerted me to the role of genetics in processing drugs. Some of the other medications on my "don't go there" list were also quite common. So our usual practice of starting with low doses really makes sense if you haven't had genetic testing. Pharmacogenetics is a very specific type of genetic test that focuses on what genetic errors you have (SNPs--single neucleotide polymorphisms--and how they affect metabolisation of drugs. Another drug on my list--Amitriptyline) is one that I had been given in the past and had had a bad reaction to--now I know why.
  10. Yes, it will lower your pulse “across the board” so you and your doc may have to experiment to find your sweet spot. One note about metropolol—it is metabolized through CRP2D6 and some of us have a genetic error in that pathway which makes that a problematic choice for a beta blocker for those affected. Have you ever had any genetic tests? This came to my notice when my cardiologist did a Pharmacogenetics test and I did have an error in this pathway. She was just about to prescribe a beta blocker so she chose propranolol instead of metropolol. I am glad that I have had this testing as it pointed to certain drugs that I should never take and I began to wonder if some of our intolerance of medications has to do with genetic errors like this.
  11. As Pistol said, it is fine while exercising because it is necessary to the physiology of exercise and it is not sustained--it returns to normal after exercise. Sustained rates over 100 that go on for protracted periods are what causes damage. I don't remember what the cut off for "protracted" is, but your cardiologist should be able to help get your upright HR down. Note: professional athletes or people who train intensely many times per week (and thus have a high HR for protracted periods) are much more at risk for Afib.
  12. I don't know how long your HR stays above 100, but I learned on an Afib forum (lots of really knowledgeable people there) that having a pulse over 100 for a protracted period can damage the heart. So, while I totally understand your response to medications, a good cardiologist or electrophysiologist should be able to find a way to keep your HR down. There are many ways to approach this, so sending best wishes to get to the bottom of this.
  13. I have one--it is called Kardia or AliveCor. It is FDA approved and you can buy it on their site or on Amazon--no prescription needed. If I have something weird like that happen I take a quick EKG and email it to my electrophysiologist. It also does a computer readout that says "normal," "tachycardia," "bradycardia," "unclassified," or "possible Afib." You can also pay a small fee and get a doctor to read it. They usually get back to you within an hour. But my marvelous electrophysiologist gets back to me in minutes!
  14. Ah ha! This is information I have been looking for. I have Afib as well as Dysautonomia and the recommended treatment (if antiarrythmic drugs fail) is cardiac ablation. For those not familiar with this procedure, an electrophysiologist goes into the left atrium with a catheter that either freezes or burns lesions into the heart—these form scar lines that prevent errant electrical signals from disrupting normal sinus rhythm. But, when creating these lesions, autonomic ganglia are also damaged and this often effects the heart rate—occasionally creating POTS or the need for a pacemaker. These autonomic ganglia must be part of the “heart’s brain.” My EP says that you can’t avoid damaging this system when you do an ablation. This especially true as the first target of ablation is the tissue around the openings to the pulmonary veins. To me, it would seem that an ablation would be particularly risky fora Dysautonomia patient. I have read on this forum of several members who developed HR disturbances after an ablation.
  15. I had a minimally invasive fix—a MitraClip which was place via catheter—so far so good. I am due for another echo whenever Covid makes that possible. The post MitraClip echoes have so far shown only “trivial regurgitation.”
×
×
  • Create New...